Hail, Neosho
- When
- April 21, 4:25 PM CST
- Where
- Neosho County, 2 mi S of Thayer
- Measured
- 1 in hail
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 37.450, -95.483
5 hail, 3 tornado, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before the first event at Apr 21, 1:50 PM CST, 2 hours 35 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 250 PM CDT THU APR 21 2005 .DISCUSSION... TONIGHT SEVERE WEATHER STILL A POSSIBILITY FOR SOUTHEAST KS LATE THIS AFTERNOON INTO THE EARLY EVENING HRS, BUT ANY ACTIVITY THAT DEVELOPS WILL QUICKLY SHIFT EAST INTO MISSOURI. SO WILL ONLY CARRY CHANCE POPS FOR SOUTHEAST KS DURING THE EARLY EVENING TIME FRAME. FRI-SAT UPPER LEVEL SYSTEM CURRENTLY OVER WESTERN NEBR WILL BE OVER NORTHEAST KS EARLY IN THE MORNING, THEN SHOULD DIVE SOUTHEAST ACROSS MISSOURI AS KICKER SYSTEM DROPS SOUTHWARD ACROSS THE NORTHERN PLAINS. AS A RESULT, EASTERN KS COULD SEE SOME RAIN SHOWER ACTIVITY FOR THE FIRST HALF OF THE DAY. TEMPS ON FRI WILL BE 15-20 DEGREES COOLER COMPARED HIGH TEMPS DURING THE PAST FEW DAYS. NORTH WINDS WILL BECOME QUIET STRONG AND COULD FLIRT WITH ADVISORY CRITERIA DURING THE DAY. COOL CANADIAN HIGH PRESSURE WILL BUILD SOUTH INTO THE REGION ON FRIDAY NIGHT WITH WINDS DECREASING. TEMPS WILL BE BELOW APRIL AVERAGES FOR SATURDAY AS COOL HIGH PRESSURE REMAINS IN CONTROL. SUN DECENT CHANCE FOR SOME FROST IN EARLY THE MORNING TO START THE DAY AS COOL CANADIAN AIRMASS REMAINS OVER THE AREA. LATER SHIFTS WILL HAVE TO WATCH THINGS FOR A POSSIBLE FROST ADVISORY. SHOULD BE A VERY PLEASANT DAY WITH LIGHT WINDS AND PLENTY OF SUNSHINE, AS TEMPS WARM A FEW MORE DEGREES FROM SATURDAYS VALUES. OUR NEXT SYSTEM WILL TRACK EAST ACROSS THE ROCKIES AND COULD BRING A CHANCE PRECIP LATE SUNDAY NIGHT. EXTENDED: MON-THUR CHANCES OF RAIN/STORMS FOR MONDAY AND POSSIBLY AGAIN ON THURSDAY WITH TEMPS REMAINING AROUND NORMAL. STILL SOME UNCERTAINTY ON POSITION OF FRONTAL BOUNDARY FOR MONDAY, BUT WILL NOT MAKE WHOLESALE CHANGES AND KEEP OUR RAIN CHANCES GOING. OTHER THAN SOME SMALL RAIN CHANCES FROM SYSTEM DIVING SOUTH ACROSS THE AREA ON TUESDAY. WILL KEEP WEDNESDAY DRY WITH OUR NEXT SHOT OF SHOWERS AND STORMS POSSIBLY ARRIVING ON THURSDAY. LOOKING BEYOND THE SCOPE OF THIS 7-DAY FORECAST AT THE LONG RANGE MODELS. THE LONG RANGE MODELS ARE HINTING AT A UPPER PATTERN CHANGE FROM OUR CURRENT BLOCKY TYPE PATTERN, TO A MORE PROGRESSIVE PATTERN. THIS COULD RESULT IN MORE ACTIVE SPRING-LIKE WEATHER...STAY TUNED. && .PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 49 65 39 63 / 10 10 5 0 HUTCHINSON 48 64 38 63 / 10 10 5 0 NEWTON 48 64 39 63 / 10 10 5 0 ELDORADO 49 64 40 63 / 10 20 10 0 WINFIELD-KWLD 50 66 40 64 / 10 10 10 5 RUSSELL 45 64 35 63 / 10 10 5 0 GREAT BEND 46 64 35 64 / 10 10 5 0 SALINA 48 63 37 63 / 10 10 5 0 MCPHERSON 48 63 37 63 / 10 10 5 0 COFFEYVILLE 52 66 41 63 / 10 20 10 5 CHANUTE 51 64 40 62 / 10 20 10 5 IOLA 50 64 40 62 / 20 20 10 5 && .ICT WATCHES/WARNINGS/ADVISORIES...NONE. && JAKUB
HAZARDOUS WEATHER OUTLOOK...CORRECTED NATIONAL WEATHER SERVICE WICHITA KS 400 PM CDT THU APR 21 2005 KSZ032-033-047>053-067>072-082-083-091>096-098>100-221200- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 400 PM CDT THU APR 21 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND SOUTHEAST KANSAS. .DAY ONE...LATE THIS AFTERNOON AND TONIGHT A FEW SEVERE THUNDERSTORMS ARE POSSIBLE LATE THIS AFTERNOON AND EARLY THIS EVENING ACROSS SOUTHEASTERN KANSAS. THE AREA OF CONCERN IS EAST OF A LINE FROM EUREKA TO CEDARVALE. ISOLATED SUPERCELL THUNDERSTORMS ARE POSSIBLE WITH THE PRIMARY THREATS OF VERY LARGE HAIL AND DAMAGING WINDS. IN ADDITION, THERE WILL BE A LOWER END THREAT FOR A TORNADO. THE STORMS SHOULD MOVE OUT OF EXTREME SOUTHEAST KANSAS BETWEEN 7 PM AND 9 PM. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THE COMBINATION OF MOSTLY CLEAR SKIES, LIGHT WINDS AND DRY AIR WILL RESULT IN A CHILLY FRIDAY NIGHT. SOME FROST IS WITHIN THE REALM OF POSSIBILITY IN PROTECTED AREAS NORTHWEST OF A LINE FROM SALINA TO GREAT BEND EARLY SATURDAY MORNING. THUNDERSTORMS ARE FORECAST FROM SUNDAY NIGHT THROUGH MONDAY NIGHT. IT IS TOO EARLY TO SPECULATE WHETHER THESE WOULD BE SEVERE. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS POSSIBLE EAST OF A LINE, FROM EUREKA TO CEDARVALE. && FOR A GRAPHICAL VERSION OF THIS INFORMATION, SEE OUR WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWOICT.HTM HOWERTON/JMC
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 335 PM CDT THU APR 21 2005 KSZ072-220400- ALLEN KS- THE NATIONAL WEATHER SERVICE HAS ISSUED TORNADO WATCH NUMBER 178 UNTIL 1100 PM CDT THURSDAY EVENING FOR THE FOLLOWING AREAS IN SOUTHEAST KANSAS THIS WATCH INCLUDES 1 COUNTY ALLEN INCLUDING THE CITIES OF IOLA.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 335 PM CDT THU APR 21 2005 KSZ072-220400- ALLEN KS- THE NATIONAL WEATHER SERVICE HAS CANCELLED TORNADO WATCH NUMBER 178 FOR THE FOLLOWING AREAS IN SOUTHEAST KANSAS THIS WATCH INCLUDED 1 COUNTY ALLEN INCLUDING THE CITIES OF IOLA. KETCHAM
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 506 PM CDT THU APR 21 2005 KSZ072-096-212245- ALLEN-NEOSHO- 506 PM CDT THU APR 21 2005 ...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR ALLEN AND NEOSHO COUNTIES... AT 503 PM CDT...SATELLITE IMAGERY AND NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THUNDERSTORMS WERE RAPIDLY DEVELOPING 6 MILES SOUTHWEST OF THAYER...OR 15 MILES WEST OF PARSONS...AND MOVING NORTHEAST AT 25 MPH. DIME SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH THESE STORMS. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE. /KETCHAM
The Tulsa radar (KINX), 142 km away, was scanning. The volume nearest the first event began at 22:26 UTC.
5 hail, 3 tornado. Local standard time, as filed.
Damage summary: Two miles south of Galesburg: One barn damaged & two out-buildings destroyed. Three miles southeast of Galesburg: Two mobile homes destroyed, one frame house dislodged from it's foundation & two barns destroyed. Four miles east-southeast of Galesburg: Frame house unroofed with two exterior walls collapsed. A garage and one shed were destroyed. Tree damage occurred at each of these locations.
One frame house was partially unroofed and one barn destroyed. Tornado crossed the Neosho/Crawford county line, 5 miles southeast of St. Paul. The tornado lifted one mile east of the Neosho/Crawford county line.
Brief event that caused tree damage.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kansas in 2005Every state in 2005This day in weather historyThe tornado archive for Kansas, 2005Warnings in Kansas, April 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5443221, 5443222, 5443277, 5443278, 5443279, 5443280, 5443281, 5443282.